Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 20, 2011, 12:34 AM EDT for McDuffie County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 12:34 AM EDT (04:34 UTC)
- Expired
- Aug 20, 2011, 1:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
353
WWUS82 KCAE 200434
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1234 AM EDT SAT AUG 20 2011
GAZ063-064-200515-
COLUMBIA-MCDUFFIE-
1234 AM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCDUFFIE AND COLUMBIA
COUNTIES THROUGH 115 AM EDT...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTH OF THOMSON...MOVING SOUTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GROVETOWN...HARLEM AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3365 8259 3365 8254 3366 8250 3364 8248
3364 8246 3366 8241 3345 8216 3341 8222
3330 8239 3334 8245 3335 8255 3341 8255
3346 8260 3361 8265
TIME...MOT...LOC 0433Z 337DEG 9KT 3355 8249
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 10:15 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 19, 10:15 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1015 PM EDT FRI AUG 19 2011 .SYNOPSIS... A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE WILL PROVIDE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... RUC MODEL SHOWS WEAK SHORT WAVE DROPPING TO THE SOUTHEAST IN THE UPPER FLOW OVER THE REGION THIS EVENING. THIS IS HELPING TO TOUCH OFF SOME SHOWER AND THUNDERSTORM ACTIVITY. HAVE INCLUDED AN AREA OF 60-80 PERCENT POPS MOVING SOUTHEAST ABOUT 10 KNOTS OVER THE CENTRAL MIDLANDS INCLUDING CAE FOR NEXT 2-3 HOURS OR ROUGHLY NEAR MIDNIGHT. DID GRADUALLY LOWER POPS TO 40-60 PERCENT FARTHER TO THE SOUTH AND EAST AS AREA MOVED TO NEAR SUMTER AND ORANGEBURG. ALSO INCLUDED ANOTHER AREA OF 30 PERCENT TO COVER ACTIVITY IN WESTERN PART OF CAE CWA NEAR AIKEN-AGS-BARNWELL FOR SAME TIME PERIOD BUT LOWERED TO 20 PERCENT LAST HOUR OR TWO. OTHERWISE...LOW TEMPERATURES STILL OK. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... RELATIVELY LITTLE CHANGE SATURDAY. MODELS INDICATE A LITTLE DRYING ALOFT...BUT OVERALL ATMOSPHERE APPEARS SIMILAR WITH ONLY WEAK INSTABILITY. SO WILL MAINTAIN SLIGHT CHANCE POPS. LOWS TONIGHT FALLING DOWN TO NEAR 70...THEN LOWS SATURDAY NIGHT SLIGHTLY WARMER WITH READINGS IN THE LOWER 70S. HIGHS DURING THE DAY ON SATURDAY ABOVE NORMAL...RISING INTO THE MIDDLE 90S. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LITTLE OVERALL CHANGE IN THE MEAN UPPER PATTERN EXPECTED DURING THE PERIOD WITH RIDGE OVER THE SW US/SOUTHERN PLAINS AND TROUGH EAST COAST. WEAK COLD FRONT LIKELY APPROACHING THE AREA MONDAY. FRONT WEAKENS AS IT MOVES INTO THE AREA DURING THE AFTERNOON AND MOISTURE APPEARS LIMITED...AXIS SHIFTS EAST OF THE AREA EARLY...AND STRONGER DYNAMICS NORTH OF THE REGION. ENSEMBLE POPS LOW THROUGH MONDAY AND TRIGGERS HARD TO IDENTIFY/TIME SO SLIGHT CHANCE THUNDERSTORMS MAINLY AFTERNOON AND EVENING THROUGH MONDAY NIGHT. SOME UNCERTAINTIES WITH REGARD TO FRONTAL POSITION TUESDAY AND WEDNESDAY AND EXTENT AND TIMING OF ANY DRIER AIR THAT MAY MOVE INTO THE FA. ENSEMBLE GUIDANCE SUGGESTS A SLIGHT INCREASE IN POPS EACH DAY THROUGH EXTENDED AS MOISTURE INCREASES. TEMPERATURES AT OR ABOVE CLIMATOLOGY. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... UPDATE...SHRA AND TSRA ARE MOVING SOUTHEAST ACROSS THE FORECAST AREA THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. TAFS HAVE BEEN UPDATED. WENT WITH VCTS FOR CAE/CUB AND AGS/DNL AS LIGHTNING IS BEING OBSERVED ACROSS THE MIDLANDS AND CSRA. TEMPO GROUP FOR TSRA AT CAE AS A STORM IS TRACKING TOWARD THE TERMINAL. ALSO TEMPO GROUP FOR TSRA AT AGS/DNL AS A STORM MOVES DOWN THE SAVANNAH RIVER. PREVIOUS DISCUSSION... TOUGH FORECAST THIS EVENING FOR THE TAF SITES. MODELS GIVING SOMEWHAT MIXED SIGNALS AS FAR AS FOG/LOW STATUS DEVELOPMENT OVERNIGHT. GFS/LAMP IS MORE AGGRESSIVE WITH BRINGING IN IFR/LIFR CONDITIONS AT OGB/AGS BUT FELT SAFER WITH JUST HALF STEPPING TO A GENERAL 4SM VIS AND CIG AT 1KFT FOR A FEW HOURS IN THE MORNING. EXPECTED MOSTLY CLOUDY SKIES AND A LOW LEVEL JET OVERNIGHT SHOULD KEEP LOW LEVELS MIXED ENOUGH TO KEEP VIS FROM REACHING IFR...BUT IN CONTRAST TO THOSE THOUGHTS HEAVY THUNDERSTORMS WERE OBSERVED AT OGB AND SHOWERS NEAR AGS EARLIER THIS EVENING SO MOISTURE AT THOSE SITES IS HIGH. WILL CONTINUE TO MONITOR FOR UPDATES AND A TEMPO GROUP MAY BE INTRODUCED IN LATER UPDATES IF VIS/CIGS LOOK TO ACTUALLY BE LOWER. AFTER 14Z ANY FOG/STRATUS SHOULD LIFT TO JUST SCATTERED SKIES. ONLY SLIGHT CHANCE OF AFTERNOON STORMS. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS MAY OCCUR IN EARLY MORNING FOG/STRATUS AS WELL AS IN AFTERNOON AND EVENING CONVECTION EACH DAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM...07 SHORT TERM... LONG TERM... AVIATION...31
Hazardous weather outlook, Aug 19, 4:26 AM EDT, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 426 AM EDT FRI AUG 19 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 426 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 9:30 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
930 PM EDT FRI AUG 19 2011
SCZ020-021-028-200230-
FAIRFIELD-NEWBERRY-RICHLAND-
930 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...NEWBERRY
AND RICHLAND COUNTIES THROUGH 1030 PM EDT...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...9 MILES NORTH OF PEAK...MOVING SOUTHEAST AT 10
TO 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
IRMO AND WINNSBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
WINDS 30 TO 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE
MONTICELLO AND PARR RESERVOIR. YOUR BEST COURSE OF ACTION DURING A
THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN
LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM
UNGROUNDED METAL OBJECTS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3428 8083 3408 8116 3410 8121 3410 8125
3415 8131 3416 8130 3420 8134 3419 8136
3432 8150 3445 8140 3449 8127
TIME...MOT...LOC 0130Z 309DEG 20KT 3434 8126Local storm report, Aug 19, 10:33 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 2 N ROWESVILLE 33.40N 80.84W
08/19/2011 ORANGEBURG SC PUBLIC
PUBLIC REPORTED A TREE DOWN ON HIGHWAY 21 BETWEEN
ROWESVILLE AND ORANGEBURG.
0503 PM TSTM WND DMG 2 ENE ROWESVILLE 33.38N 80.81W
08/19/2011 ORANGEBURG SC PUBLIC
PUBLIC REPORTED A LARGE OAK TREE LIMB DOWN ON THE ROOF OF
A HOUSE ALONG BETHEL FOREST ROAD. THE LIMB WAS 8 INCHES
IN DIAMETER. OTHER SMALLER LIMBS WERE DOWN AROUND THE
YARD.
&&
VAUGHANSpecial weather statement, Aug 19, 11:00 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1100 PM EDT FRI AUG 19 2011
SCZ026-027-030-200400-
AIKEN-LEXINGTON-SALUDA-
1100 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON...SALUDA
AND AIKEN COUNTIES THROUGH MIDNIGHT EDT...
AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEESVILLE...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG...LEESVILLE AND RED BANK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3383 8166 3396 8160 3403 8146 3393 8113
3363 8143
TIME...MOT...LOC 0300Z 306DEG 16KT 3387 8146Special weather statement, Aug 20, 12:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1234 AM EDT SAT AUG 20 2011
GAZ063-064-200515-
COLUMBIA-MCDUFFIE-
1234 AM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCDUFFIE AND COLUMBIA
COUNTIES THROUGH 115 AM EDT...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTH OF THOMSON...MOVING SOUTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GROVETOWN...HARLEM AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3365 8259 3365 8254 3366 8250 3364 8248
3364 8246 3366 8241 3345 8216 3341 8222
3330 8239 3334 8245 3335 8255 3341 8255
3346 8260 3361 8265
TIME...MOT...LOC 0433Z 337DEG 9KT 3355 8249The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:30 PM EDT | Special Weather Statement | CAE | Fairfield | 60 min |
| Aug 19, 11:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 20, 3:10 PM EDT | Special Weather Statement | CAE | Lexington | 50 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | CAE | Bamberg | 61 min |
| Aug 20, 3:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Orangeburg | 40 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | CAE | Clarendon | 57 min |
| Aug 20, 4:06 PM EDT | Areal Flood Advisory | CAE | Clarendon | 114 min |
| Aug 20, 4:50 PM EDT | Special Weather Statement | CAE | Calhoun | 40 min |
| Aug 20, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 37 min |
| Aug 20, 6:56 PM EDT | Special Weather Statement | CAE | Newberry | 34 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.